Flood, Eastern Rutland
- When
- April 2, 5:00 PM EST to 7:00 PM EST
- Where
- Eastern Rutland forecast zone
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
An area of low pressure moved from Delmarva in the mid Atlantic area on Thursday, April 1st out to sea, south of New England late Friday, April 2nd. Rainfall of 1/2 to around 1 inch fell across Rutland and Windsor counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
An area of low pressure moved from Delmarva in the mid Atlantic area on Thursday, April 1st out to sea, south of New England late Friday, April 2nd. Rainfall of 1/2 to around 1 inch fell across Rutland and Windsor counties. Minor low land and field flooding occurred along the Otter Creek in Rutland county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Apr 2, 2:14 PM EST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 214 PM EST FRI APR 2 2004 FCST CONCERNS ARE PRECIP CHCS TONIGHT...FOLLOWED BY POTENTIAL UPSLOPE SNOW EVENT FOR SUNDAY INTO MONDAY. RAOB ANALYSIS AND WATER VAPOR CONTS TO SHOW STRONG CUTOFF VERTICAL STACKED LOW OVER EASTERN VA THIS AFTN. THE CYCLONIC CIRCULATION ASSOCIATED WITH SYSTEM HAS HELP TO ADVECT PLENTY OF MID/UPPER LVL MOISTURE INTO OUR CWA. THIS MOISTURE COMBINED WITH STRONG 85H JET AND GOOD LLVL MOISTURE CONVERGENCE HAS ENHANCE A BAND OF -RW ACRS OUR CWA. RADAR TRENDS CONT TO SHOW THIS BAND SLOWLY LIFTING NORTH FROM CENTRAL/NORTHERN VT INTO SOUTHERN CANADA ATTM. MEANWHILE... MORE S/W ENERGY ROTATING AROUND ULVL SYSTEM HAS HELPED IN THE DEVELOPMENT OF TS OVER THE GULF STREAM THIS AFTN. THIS PRECIP SHOULD STAY SOUTH AND EAST OF OUR CWA. SFC ANALYSIS PLACES 1003MB SFC LOW NEAR KWAL WITH GREAT 3HR PRES FALLS INDICATING LOW SLOWLY LIFTING NE ATTM. VIS SAT PIC SHOWS PLENTY OF CLOUDS ACRS OUR FA WITH TEMPS IN THE U30S/L40S ATTM WITH AREAS OF FG/-RW AND SN ACRS THE HIGHER TRRN. TONIGHT-SATURDAY...BAND OF LIGHT TO MODERATE RA/SN WL CONT TO LIFT NORTH INTO SOUTHERN CANADA BY THIS EVENING. MESO-ETA CRNT QPF FIELD HAS NICE DEPICTION OF BAND AND WL USE IN GRIDS THIS EVENING. EXPECT BEST FORCING ASSOCIATED WITH 85H JET AND LLVL MOISTURE ADVECTION/CONVERGENCE LIFTS FROM NORTHERN CWA AND WEAKENS ACRS NORTHERN NEW ENGLAND OVERNIGHT. WL MENTION LIKELY EVENING POPS NE KINGDOM TO CHC POPS ELSEWHERE. OBS AND PROGGED 85H TEMPS AND LLVL THICKNESS VALUES SUPPORT SOME MIXING WITH AND CHANGING TO SNOW... ESPECIALLY ACRS HIGHER TRRN TONIGHT. WL DISPLAY IN GRIDS. OTHERWISE...TEMPS WL BE VERY SIMILAR TO LAST NIGHT WITH L30S MTNS TO M/U 30S VALLEYS. SATURDAY...MID LVL DRY SLOT ASSOCIATED WITH SUBSIDENCE REGION ULVL JET AND NVA FROM 5H VORTS IS PROGGED TO MOVE ACRS OUR CWA. THIS IS DISPLAYED NICELY THIS AFTN ON WATER VAPOR ACRS THE ATLANTIC AND IS PROGGED TO MOVE INTO OUR FA SAT. NEXT QUESTION WL WE SEE ANY SUN. BUFKIT SOUNDING PROFILES AND VERTICAL CROSS OF RH SHOWS PLENTY OF MOISTURE TRAPPED BELOW TEMP INVERSION. HOWEVER...THIS DATA SHOWS MOIST LAYER DECREASE THRU THE DAY AND BELIEVE DOWNSLOPE AREAS WL SEE SOME SUN. TEMPS WL BE TRICKY AND HIGHLY DEPEND UPON AMOUNT OF SUN. WL TREND TOWARD MC SKIES AND COOLER TEMPS...BUT A BIT WARMER THAN TODAY. WITH 5H COLD POOL ALOFT AND STEEP 700-500MB LAPSE RATES WL CONT TO MENTION CHC POPS FOR SOME INSTABILITY -RW TO DEVELOP. ALSO...WITH PLENTY OF BL RH WL MENTION AREAS OF MORNING FG. SUNDAY-MONDAY...NEXT NORTHERN STREAM ENERGY ACRS THE GREAT LAKES DROPS SOUTH AND DEEPENS AS FIRST SYSTEM OVER THE MID ATLANTIC STATES LIFTS OUT TO SEA. INITIALLY THE NORTHERN STREAM SYSTEM WL HAVE LIMITED MOISTURE TO WORK WITH AND BEST 5H ENERGY AND ASSOCIATED JET DYNAMICS SLIDE INTO THE MID ATLANTIC STATES ON SUNDAY. MEANWHILE...ELONGATED SFC LOW OVER CENTRAL NJ INTO SNE WL CONSOLIDATE IN ONE AREA OF LOW PRES NEAR NYC AND TRACKS NE TO JUST SOUTH OF CAPE COD BY 12Z MONDAY. THIS WL HELP PULL PLENTY OF COLD AIR ACRS SOUTHERN CANADA INTO OUR CWA. THE EXACT TIMELY OF 5H ENERGY AND ASSOCIATED JET...ALONG WITH SFC ENHANCEMENT/STRENGTH/MOVEMENT IS VERY DIFFICULT TO TIME AT POINT. LATEST GFS SHOWS GOOD 850-500MB Q- VECTOR CONVERGENCE SUNDAY INTO MONDAY...ALONG WITH PLENTY OF WRAP AROUND MID LVL MOISTURE/LIFT. THE PROGGED SLOW MOVEMENT OF SYSTEM... COULD SPELL A PROLONGED PERIOD OF UPSLOPE SNOWS...ESPECIALLY FOR THE WESTERN SLOPES OF THE GREEN MTNS. PROGGED 85H TEMPS AND 1000-850/850- 700MB THICKNESS VALUES ALL SUPPORT SNOW ACRS OUR CWA FOR SUNDAY NITE INTO MONDAY. CRNT FEELING IS LOCATIONS ABOVE 1500FT COULD EXPERIENCE A SIGNIFICANT SNOWFALL AND WL ISSUE SPS TO HIGHLIGHT POTENTIAL. OTHERWISE...BELOW NORMAL TEMPS WL CONT INTO MONDAY. LONG TERM DISCUSSION (MON NGT-FRI)...OUR NXT CLOSED LOW EVENT HANGS ARD MON NGT/TUE BFR SLOWLY LIFTING REST OF WEEK. FVRBL WRAPARD/MTN -SHSN MON NGT/TUE BFR GRDL DRYING TUES NGT/WED. A VORT MAX MVS ACRS SRN NY/SNE WED WITH MORE CLDS BEST CHC -SHRA IN SRN LOCALES BUT EVENTUALLY ANTHR S/W AND SFC TROF WL MV ACRS FA THU/FRI WITH CHC/SCT -SHRA/-SHSN...ESP MTN LOCALES. && HYDRO...BAND OF LIGHT TO OCCASIONAL MODERATE RAIN CONTS TO LIFT NORTH AWAY FROM OUR FA THIS AFTN. RADAR ESTIMATES AND MTR OBS SHOW BTWN A TRACE AND FIVE TENTHS...WITH HIGHEST AMOUNTS ACRS UPSLOPE REGION THRU THIS AFTN. QFP THIS EVENING SHOULD BE LIGHT WITH A TENTH OR SO MORE...THEREFORE NOT EXPECTING ANY MORE SIGNIFICANT RISES ON AREA RIVERS. LCOAL STREAMS AND RIVERS HAVE CRESTED OR NEAR CREST NOW...AND ARE BEHAVING AND REMAINING BELOW FLOOD STAGE ATTM. WL CONT TO MONITOR GAGES FOR FLOODING POTENTIAL...BUT LATEST RFC GUIDANCE KEEPS ALL RIVERS BELOW FLOOD STAGE ATTM. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...TABER LONG TERM...WHITTIER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 429 AM EST FRI APR 2 2004 NYZ026>031-034-035-087-VTZ001>012-016>019-021125- CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON- EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE- LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON- WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN- WESTERN RUTLAND-WINDSOR- 429 AM EST FRI APR 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY... MOUNTAIN SNOWMELT...COMBINED WITH RAIN SHOWERS TODAY AND TONIGHT...WILL CONTINUE TO CAUSE AREA WATERWAYS TO RISE...WITH SOME MINOR FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS THE CHANCE OF RAIN OR SNOW SHOWERS THROUGH MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL MOST LIKELY NOT BE REQUIRED TODAY AND TONIGHT...BUT PLEASE RELAY ANY RAINFALL AMOUNT REPORTS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT. MURRAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 345 PM EST FRI APR 2 2004 NYZ026>031-034-035-087-VTZ001>012-016>019-031000- CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON- EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE- LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON- WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN- WESTERN RUTLAND-WINDSOR- 345 PM EST FRI APR 2 2004 ...ACCUMULATING SNOW IS POSSIBLE SUNDAY NIGHT INTO MONDAY ACROSS THE NORTH COUNTRY... .A DEVELOPING AREA OF LOW PRESSURE ACROSS SOUTHEAST NEW YORK WILL HELP TO PULL A VERY COLD AIR MASS INTO THE REGION BY SUNDAY NIGHT. AS LOW PRESSURE SLOWLY TRACKS NORTHEAST TO THE SOUTHERN NEW ENGLAND COASTLINE BY MONDAY...ATLANTIC MOISTURE WILL BE PULLED BACK INTO THE COLD AIR ACROSS CENTRAL AND NORTHERN VERMONT...AS WELL AS NORTHERN NEW YORK. ANY RAIN SHOWERS ACROSS THE REGION ON SUNDAY WILL QUICKLY TURN TO SNOW SHOWERS BY SUNDAY EVENING. THE POTENTIAL EXISTS FOR A PROLONGED UPSLOPE SNOW EVENT SUNDAY NIGHT THROUGH MONDAY FOR THE WESTERN SLOPES OF THE ADIRONDACK AND GREEN MOUNTAINS. THE LATEST FORECAST SUGGEST 6 OR MORE INCHES OF SNOW IS POSSIBLE ABOVE 1000 FEET ACROSS THE WESTERN SLOPES. MEANWHILE...IN THE SAINT LAWRENCE AND CHAMPLAIN VALLEYS SNOWFALL ACCUMULATIONS WILL GENERALLY BE AN INCH OR TWO AT MOST BY MONDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION AND RADIO... OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND UPDATED FORECASTS. TABER
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2004Every state in 2004This day in weather historyWarnings in Vermont, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393891, 5393892.